Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 30, 2004, 10:16 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2004, 10:16 AM CDT (15:16 UTC)
- Expired
- Apr 30, 2004, 12:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Johnson County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 5:10 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 5:10 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 AM CDT FRI APR 30 2004 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT WET WEATHER PATTERN TO CONTINUE ACROSS ARKANSAS...ESPECIALLY TONIGHT AND SATURDAY. SIGNIFICANT H5 TROF WILL CONTINUE TO APPROACH ARKANSAS FROM THE WEST TODAY. MODELS ARE A LITTLE SLOWER IN MOVING HEAVIER RAINFALL INTO THE FORECAST AREA THAN PREVIOUS PACKAGES. COLD FRONT OVER THE CENTRAL PLAINS EARLY THIS MORNING WILL ALSO APPROACH ARKANSAS TODAY. CHANCE POPS FOR THE FORECAST AREA FOR TODAY WITH SLIGHTLY BETTER CHANCES IN THE NORTHWEST AREAS...CLOSER TO THE FRONT. POPS WILL INCREASE ACROSS THE AREA TONIGHT...WITH BEST CHANCES IN THE NORTHWEST AND POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THOSE AREAS BY LATE TONIGHT. WILL HOLD OFF ANY FLASH FLOOD WATCH FOR NOW...SINCE TIMING OF HEAVIEST RAIN STILL SOMEWHAT UNCERTAIN. AT THIS TIME...LOOKS LIKE BETTER CHANCE FOR HEAVIER RAINFALL OVER A LARGER PART OF THE FORECAST AREA WILL BE ON SATURDAY AS THE FRONT PASSES THROUGH. DAY SHIFT WILL NEED TO REASSESS HEAVY RAIN POTENTIAL LATER THIS MORNING AS NEW MODEL DATA COMES IN. CHANCES FOR RAINFALL WILL DECREASE FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT. THANKS TO SGF FOR INITIATING CONFERENCE CALL EARLIER THIS MORNING TO DISCUSS HEAVY RAIN POTENTIAL. && .LONG TERM...SUNDAY THROUGH THURSDAY AFTER H5 SYSTEM MOVES TO THE EAST LATE SATURDAY...HIGH PRESSURE WILL FOLLOW. A WEAK SHORTWAVE WILL MOVE JUST TO THE NORTH ON SUNDAY... WITH A REINFORCING SHOT OF COOLER AIR. TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL READINGS THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 79 62 74 49 / 40 70 70 60 HARRISON AR 73 56 64 41 / 50 90 90 40 HOT SPRINGS AR 79 61 73 49 / 40 70 70 50 PINE BLUFF AR 80 65 75 50 / 40 60 70 70 MOUNTAIN HOME AR 73 57 66 41 / 50 90 90 40 MONTICELLO AR 81 65 76 52 / 40 60 70 70 SEARCY AR 78 61 73 48 / 40 70 70 60 MOUNT IDA AR 78 60 71 48 / 50 80 80 50 RUSSELLVILLE AR 77 59 69 46 / 50 80 90 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 22/58
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX IN EASTERN OKLAHOMA...ASSOCIATED WITH AN UPPER LEVEL LOW...WILL MOVE TO THE NORTHEAST THIS MORNING. THIS WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE ACROSS MAINLY NORTHWEST ARKANSAS THIS MORNING. A COLD FRONT IN THE GREAT PLAINS STATES WILL MOVE SOUTHEAST THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. THE NORTHWEST HALF OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY NORTHWEST OF A LINE FROM HOT SPRINGS...TO CONWAY...TO SALEM. THERE IS A POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL...IN NORTHWEST ARKANSAS WITH THIS COLD FRONT. THE SOUTHEAST HALF OF THE STATE WILL SEE SCATTERED THUNDERSTORM ACTIVITY...BUT RAINFALL AMOUNTS WILL BE LIMITED. DUE TO THE SATURATED GROUND IN NORTHERN ARKANSAS...ANY RAINFALL RECEIVED COULD AGGRAVATE THE FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL FOR LOCALLY HEAVY RAIN MOVES TO THE SOUTHEAST. MUCH OF THE STATE IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE FRONT WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH SOME RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE HEAVY RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG FLOODING. AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF SEEING ONE TO TWO INCHES OF RAINFALL THROUGH SATURDAY. HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE STATE THIS AFTERNOON AND TONIGHT...AND ACROSS THE ENTIRE STATE ON SATURDAY. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:39 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Apr 30, 11:03 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 62 min |
| Apr 30, 11:49 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 46 min |
| Apr 30, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland | 51 min |
| Apr 30, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 33 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.